Alert archive / Oregon / Wind Advisories in 2007

Wind Advisory 20, NWS Pendleton, OR

June 22, 2007Klickitat County, Washington; Gilliam County, Sherman County, Wasco County, Oregon

NWS Pendleton, OR issued this wind advisory at Jun 22, 2007, 4:24 PM PDT for Klickitat County, Washington; Gilliam County, Sherman County, Wasco County, Oregon. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2007, 4:24 PM PDT (23:24 UTC)
Expired
Jun 22, 2007, 10:00 PM PDT
In force
6 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Klickitat County, WA

The radar

The Pendleton radar (KPDT), 147 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.4 hours before the alert went out and 381 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 222324
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
424 PM PDT FRI JUN 22 2007

...STRONG WINDS IN THE COLUMBIA RIVER GORGE THROUGH THIS
EVENING...

.INCREASING PRESSURE GRADIENTS ACROSS THE COLUMBIA RIVER GORGE
HAVE CAUSED WINDS TO STRENGTHEN THIS AFTERNOON. THESE WEST WINDS
WILL PERSIST THROUGH THE REST OF THE AFTERNOON INTO THE EVENING.

ORZ041-WAZ024-230500-
/O.NEW.KPDT.WI.Y.0020.070622T2324Z-070623T0500Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON
424 PM PDT FRI JUN 22 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
IN THE COLUMBIA RIVER GORGE THROUGH 10 PM THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
1 follow-up statement
000 
WWUS76 KPDT 230438
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
938 PM PDT FRI JUN 22 2007

ORZ041-WAZ024-230545-
/O.EXP.KPDT.WI.Y.0020.000000T0000Z-070623T0500Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON
938 PM PDT FRI JUN 22 2007

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. 

THE PRESSURE GRADIENT ACROSS THE COLUMBIA RIVER GORGE HAS
WEAKENED LATE THIS EVENING. AS A RESULT...THE WEST WINDS IN THE
GORGE HAVE DECREASED TO 15 TO 25 MPH WITH LOCALLY HIGHER GUSTS.
THESE WINDS WILL CONTINUE TO DECREASE TO 5 TO 15 MPH AFTER
MIDNIGHT. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 22, 2:30 PM PDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 22, 2:30 PM PDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 PM PDT FRI JUN 22 2007

.SHORT TERM...TONIGHT THROUGH MONDAY...AN UPPER TROUGH OFF THE COAST
WITH AN UPPER RIDGE INLAND OVER THE ROCKY MOUNTAINS IS KEEPING A
SOUTHWEST FLOW OVER THE FORECAST AREA THIS AFTERNOON. AS SUCH THERE
REMAINS SOME WEAK INSTABILITY OVER THE CWA THIS AFTERNOON. HOWEVER
MOISTURE IS TOO LIMITED AND WILL OPT TO NOT KEEP A MENTION OF
T-STORMS IN THE FORECAST THIS EVENING. SURFACE PRESSURE GRADIENTS
ARE EXPECTED TO INCREASE THIS EVENING AND PEAK AT ABOUT 11 PM BEFORE
WEAKENING. THIS WILL CAUSE THE SURFACE WINDS TO INCREASE TO BREEZY
OR WINDY IN THE USUAL WINDY SPOTS SUCH AS THE LOWER COLUMBIA BASIN
AND THE BLUE MOUNTAIN FOOTHILLS...AS WELL AS THE ADJACENT VALLEYS
ALONG THE CASCADE EAST SLOPES/THE EASTERN COLUMBIA RIVER GORGE.
THOUGH THE WINDS WILL INCREASE POSSIBLY TO NEAR ADVISORY LEVELS THIS
EVENING THEY ARE NOT EXPECTED REACH OR EXCEED ADVISORY CRITERIA.
WILL WATCH CLOSELY HOWEVER FOR A POSSIBLE NEED OF A WIND ADVISORY
THIS EVENING. ON SATURDAY AND SUNDAY TEMPERATURES WILL BE NOTICEABLY
COOLER DUE TO COOLER MARINE AIR MOVING IN FROM OFF THE PACIFIC. THIS
WILL HELP TO DIMINISH THE THUNDERSTORM THREAT. HOWEVER...THERE WILL
STILL BE ENOUGH INSTABILITY AND LOW TO MID LEVEL MOISTURE TO KEEP A
GENERAL THREAT...MAINLY OVER THE EXTREME PORTIONS OF THE CWA (FROM
THE BLUE MOUNTAINS EASTWARD). PRESSURE GRADIENTS WILL ALSO INCREASE
EACH AFTERNOON TO CAUSE BREEZY TO WINDY CONDITIONS AGAIN SATURDAY
AND SUNDAY AFTERNOONS IN THE USUAL HIGHER WIND LOCATIONS. HIGH
PRESSURE ALOFT WILL BEGIN TO REBUILD AGAIN BY MONDAY AND CAUSE A
WARMING TREND WITH DRY AND MORE STABLE CONDITIONS. 88

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...AN UPPER LEVEL RIDGE OF
HIGH PRESSURE WILL MOVE ACROSS THE PACIFIC NORTHWEST MONDAY NIGHT.
THE UPPER LEVEL RIDGE WILL THEN MOVE TO MONTANA/WYOMING ON TUESDAY
AND THEN INTO THE NORTHERN GREAT PLAINS ON WEDNESDAY. MEANWHILE...
THE FORECAST AREA WILL REMAIN BETWEEN THE AFOREMENTIONED UPPER LEVEL
RIDGE OF HIGH PRESSURE AND AN UPPER LEVEL TROUGH OF LOW PRESSURE IN
THE GULF OF ALASKA THROUGH WEDNESDAY NIGHT. MODELS SUGGEST THAT AN
UPPER LEVEL SHORT WAVE WILL ROTATE THROUGH THE BASE OF TH UPPER
LEVEL TROUGH IN THE GULF OF ALASKA ON WEDNESDAY/WEDNESDAY NIGHT AND
THEN MOVE INLAND THROUGH THE PACIFIC NORTHWEST ON THURSDAY AND
FRIDAY FOR A SLIGHT CHANCE OF PRECIPITATION.   POLAN

&&

.AVIATION...VFR CONDITIONS WILL PERSIST FOR THE NEXT 24 HOURS ACROSS
ALL TAF SITES AND ALONG ALL TWEB ROUTES.  POLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  53  76  51  69 /   0  10  10  10
ALW  55  76  54  72 /  10  10  10  10
PSC  53  78  52  76 /   0  10  10  10
YKM  49  74  47  73 /   0  10  10  10
HRI  52  78  51  74 /   0  10  10  10
ELN  52  69  48  68 /   0  10  10  10
RDM  40  71  39  68 /  10  10  10  10
LGD  52  75  47  67 /  20  10  10  20
GCD  46  74  45  68 /  20  10  10  10
DLS  55  71  53  70 /   0  10  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/99/99
Hazardous weather outlook, Jun 22, 8:55 AM PDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
855 AM PDT FRI JUN 22 2007

UPDATED TO REVISE THE WORDING IN DAY ONE AND DAYS TWO THROUGH SEVEN
DISCUSSIONS

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-231215-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
855 AM PDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING
     NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

A WEAK DISTURBANCE WILL MOVE ACROSS THE REGION LATER TODAY. THIS MAY
CAUSE SCATTERED THUNDERSTORMS TO DEVELOP DURING THE LATE AFTERNOON
AND EVENING. THE REMAINDER OF THE AREA WILL CONTINUE TO HAVE FAIR
WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS SATURDAY
     NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE PACIFIC
NORTHWEST THIS WEEKEND BRINGING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS SATURDAY AND SUNDAY IN THE MOUNTAINS OF NORTHEAST
OREGON AND SOUTHEAST WASHINGTON INCLUDING THE OCHOCO-JOHN DAY
HIGHLANDS. THE UPPER LOW WILL BRING COOLER TEMPERATURES TO THE
REGION OVER THE WEEKEND ALONG WITH BREEZY CONDITIONS IN THE EASTERN
COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR ISOLATED THUNDERSTORMS THIS
AFTERNOON/EVENING AND SATURDAY AFTERNOON/EVENING IN THE MOUNTAINS OF
NORTHEAST OREGON AND IN THE BLUE MOUNTAINS OF SOUTHEAST WASHINGTON.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Oregon, 2007Wind Advisories in Washington, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.